Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 29, 2013, 12:08 AM EDT for Stanly County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2013, 12:08 AM EDT (04:08 UTC)
- Expired
- Jun 29, 2013, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 1:00 AM EDT | FLASH FLOOD | Albemarle, NC | NUMEROUS ROADS CLOSED DUE TO EITHER HIGH WATER FLOWING ACROSS THEM OR ROADS WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
491
WGUS52 KRAH 290408
FFWRAH
NCC167-291000-
/O.NEW.KRAH.FF.W.0022.130629T0408Z-130629T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1208 AM EDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 AM EDT
* AT 1156 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING WAS STILL
ONGOING FROM RECENT HEAVY RAIN ASSOCIATED WITH SEVERAL CLUSTERS OF
THUNDERSTORMS. WHILE THE STORMS HAVE MOVED EAST OF THE
REGION...WATER LEVELS WERE STILL RISING ON CREEKS AND STREAMS. THE
STANLY COUNTY 911 CENTER REPORTED THREE WATER RESCUES BETWEEN 1030
AND 1130 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE PLYLER AND ALBEMARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY...
AS CREEKS AND STREAMS WILL RISE RAPIDLY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3551 8030 3551 8019 3548 8017 3547 8014
3538 8006 3524 8010 3521 8007 3517 8005
3516 8009 3519 8012 3517 8013 3515 8019
3521 8025 3516 8035 3517 8038 3516 8040
3519 8049
$$
WSS1 follow-up statement
831
WGUS72 KRAH 290841
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT SAT JUN 29 2013
NCC167-291000-
/O.CON.KRAH.FF.W.0022.000000T0000Z-130629T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
441 AM EDT SAT JUN 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
STANLY COUNTY...
AT 428 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT NUMEROUS ROADS
REMAINED CLOSED DUE TO EITHER HIGH WATER FLOWING ACROSS THEM OR
CLOSED DUE TO THE ROAD BEING WASHED AWAY. TRAVEL IS DISCOURAGED
ACROSS STANLY COUNTY THIS MORNING. IN ADDITION...THE ROCKY RIVER WAS
EXPERIENCING SIGNIFICANT RISES IN ITS WATER LEVEL. THIS WILL CAUSE
CREEKS THAT FEED INTO THE ROCKY RIVER TO BACK-UP WHICH MAY LEAD TO
ADDITIONAL FLOODING. THE WARNING FOR STANLY COUNTY WILL LIKELY NEED
TO BE EXTENDED BEYOND 6 AM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
PLYLER...FINGER AND ALBEMARLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3551 8030 3551 8019 3548 8017 3547 8014
3538 8006 3524 8010 3521 8007 3517 8005
3516 8009 3519 8012 3517 8013 3515 8019
3521 8025 3516 8035 3517 8038 3516 8040
3519 8049
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:10 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 28, 10:10 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1010 PM EDT FRI JUN 28 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW PRESSURE OVER THE REGION WILL RESULT IN SHOWERS AND THUNDERSTORMS EACH DAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1010 PM FRIDAY... THE SEVERE THUNDERSTORM WATCH EXPIRED AT 1000 PM. HOWEVER... ANOTHER MID/UPPER LEVEL DISTURBANCE SET UP NEW CONVECTION ALONG THE OLD W-E OUTFLOW BOUNDARY FROM NEAR CLT TO SW OF RDU IN THE PAST TWO HOURS. A FLASH FLOOD THREAT CONTINUES ESPECIALLY IN STANLY COUNTY WHERE THE FLASH FLOOD GUIDANCE IS LOW... CURRENTLY 2 INCHES IN 2 HOURS. THIS WILL EASILY BE EXCEEDED WITH THE TRAINING OF SEVERAL LARGE STORMS OVER THAT REGION BEFORE 1200 AM. RAINFALL RATES ARE NEARLY 2 INCHES PER HOUR IN THESE STORMS. THIS MAY BECOME A VERY SERIOUS THREAT TO LIFE AND PROPERTY IF THE CELLS REMAIN AS INTENSE AS THEY ARE CURRENTLY... WITH SEVERAL MORE TO GO... ONE OVER WESTERN STANLY... ONE OVER CABARRUS... AND THE LAST IN THE SERIES OVER CHARLOTTE. EVERYONE IN STANLY COUNTY SHOULD TAKE THIS FLOOD THREAT VERY SERIOUSLY AND HEAD ALL WARNINGS AND STATEMENTS. REMEMBER FLOODING IS IMPOSSIBLE TO SEE AT NIGHT. DO NOT DRIVE IN THIS SITUATION. FLASH FLOODING MAY BECOME AN ISSUE ALONG AND NORTH OF THE W-E OUTFLOW FROM STANLY EAST THROUGH MONTGOMERY... PORTIONS OF CHATHAM... LEE... WAKE... AND POSSIBLY DURHAM COUNTIES THROUGH 200 AM... DUE TO THE TRAINING OF STORMS ALONG AND NORTH OF THE OLD OUTFLOW. THE HRRR SEEMS TO HAVE A FAIR GRIP ON THIS SITUATION... WITH THE TRAINING OF STORMS POSSIBLE INTO THE FAY AND RDU AREAS... BUT FOCUSED ON STANLY... MONTGOMERY... NW MOORE THROUGH 1200 AM. && .SHORT TERM /SATURDAY AND SUNDAY NIGHT/... AS OF 245 PM FRIDAY... FOR SATURDAY/SATURDAY NIGHT: CONTINUED WARM... DAMP... AND HUMID. WE'LL REMAIN BENEATH CLIMATOLOGICALLY FAST CYCLONIC MID LEVEL FLOW HEADING INTO THE WEEKEND. MODELS SHOW THE SURFACE TROUGH SHIFTING TO THE COASTAL PLAIN SATURDAY MORNING WITH MARKEDLY LOWER SURFACE THETA-E VALUES PUSHING INTO THE WRN FORECAST AREA. EXPECT TO SEE SOME LINGERING PATCHY SHOWERS ALONG WITH AREAS OF STRATUS OVER THE COASTAL PLAIN SATURDAY MORNING... BUT WEAK TO ABSENT DYNAMIC FORCING FOR ASCENT AND TYPICALLY LOWER INSTABILITY AND LINGERING CINH THAT TIME OF DAY WILL LIMIT COVERAGE/STRENGTH OF ANY CONVECTION DURING THE MORNING... AND THE WRN PIEDMONT SHOULD REMAIN DRY THROUGH MIDDAY. WITH THE INJECTION OF ENERGY DOWN ITS WEST SIDE... THE MID LEVEL TROUGH IS EXPECTED TO DIG STRONGLY DOWN LAKE MICHIGAN INTO IN AND THE WRN OH VALLEY THROUGH SATURDAY NIGHT... CAUSING A BACKING OF MID LEVEL WINDS OVER NC TO A MORE SOUTHERLY DIRECTION AND A GRADUAL STRENGTHENING AND BUILDING OF THE ATLANTIC ANTICYCLONE WESTWARD TOWARD COASTAL NC. THIS WILL EFFECTIVELY LEAD TO DISSIPATION OF THE ERN NC SURFACE TROUGH WHILE THE MORE SUBSTANTIAL FRONTAL ZONE STRENGTHENS TO OUR WEST AND HIGH PW VALUES REBOUND BACK WESTWARD THROUGH CENTRAL NC WITH AN ATTENDING RESURGENCE OF HIGHER 850 MB THETA-E. THE NAM/GFS HANDLE THEIR PRECIP FIELDS DIFFERENTLY WITH THE NAM HOLDING WIDESPREAD CONVECTION TO OUR EAST AND WEST UNTIL VERY LATE SATURDAY NIGHT... WHILE THE GFS DEVELOPS CONVECTION WITH HEATING SATURDAY AFTERNOON ESPECIALLY ALONG THE HIGHWAY 1 CORRIDOR... WHICH THEN PERSISTS THROUGH THE NIGHT AS THE 2+ INCH PRECIP WATER VALUES SPREAD FROM THE COAST WESTWARD THROUGH ALL OF CENTRAL NC. THE GFS'S PATTERN LOOKS TO BE A MORE REASONABLE SCENARIO... WITH MORE SCATTERED DISCRETE CELLS IN THE FAR WRN PIEDMONT (WHERE SURFACE DEW POINTS AND HENCE INSTABILITY WILL LIKELY BE A BIT LOWER) TRENDING TO NUMEROUS CLUSTERS OF MULTICELLS ROUGHLY EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO (ATTENDING THE GREATER INSTABILITY AND PW). THE BACKED STEERING FLOW AND EXPECTED ORIENTATION OF CONVECTIVE BANDS WILL BRING ABOUT A CONCERN FOR TRAINING ECHOES AND LOCALIZED URBAN AND STREET FLOODING AND SWOLLEN CREEKS STARTING SATURDAY... ESPECIALLY CONSIDERING THE IMPROVING UPPER DIVERGENCE OVER CENTRAL/ERN NC IN THE RIGHT ENTRANCE REGION OF THE SOUTHERLY JET TO OUR NNW. AFTER MUCH COORDINATION AND DISCUSSION... WILL NOT GO WITH A FLASH FLOOD WATCH AS YET... AS WIDESPREAD HEAVY RAIN HAS YET TO MATERIALIZE IN THE ERN PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE THE MORE SANDY SOIL AND FLATTER TERRAIN RESULTS IN SLOWER RUNOFF... BUT URBAN AREAS WILL REMAIN VULNERABLE TO SOME FLOODING. WE WILL CONTINUE TO RE-EVALUATE AND CONSIDER THIS RISK AS WE HEAD THROUGH THE WEEKEND. WILL HAVE A GOOD CHANCE OF SHOWERS/STORMS WEST SATURDAY AFTERNOON/NIGHT WITH LIKELY POPS ALONG/EAST OF THE AFOREMENTIONED LINE COVERING THE CENTRAL/ERN CWA. DEEP LAYER SHEAR IS NOT TREMENDOUS BUT DOES IMPROVE FURTHER TO 25-35 KTS... ALTHOUGH MODEL MLCAPE VALUES ONLY PEAK AT 800-1500 J/KG SATURDAY AFTERNOON ALONG/EAST OF HIGHWAY 1... SUGGESTING PERHAPS A MORE MOIST-ADIABATIC PROFILE THAN WE'VE SEEN LATELY. POTENTIALLY WEAKER UPDRAFTS ESPECIALLY ALOFT COULD LOWER THE RISK OF SEVERE STORMS... BUT AGAIN THE DEEP WARM LAYER (LCL TO FREEZING DEPTH NEAR 4 KM) AND PW NEAR 2 INCHES (WHICH IS NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL) SUPPORT A HEAVY RAIN THREAT WITH WARM RAIN PROCESSES DOMINATING. HIGHS 87-91. LOWS 68-72. -GIH THE WELL-ADVERTISED DEVELOPING TROUGH ALOFT WILL HAVE BECOME STRONGLY AMPLIFIED AND ESTABLISHED OVER THE TN VALLEY THIS PERIOD...BETWEEN A PAIR OF ANOMALOUSLY STRONG RIDGES OVER WESTERN N. AMERICA AND THE WESTERN N. ATLANTIC. WHILE LOW LEVEL CONVERGENCE IN ASSOCIATION WITH A LEE TROUGH/WEAK FRONT WILL HAVE DIMINISHED FROM PREVIOUS DAYS...THE PATTERN OF PERTURBED SW TO SSW DEEP LAYER FLOW WILL DRIVE NUMEROUS TO WIDESPREAD SHOWERS/STORMS...AMIDST A DEEP MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES...SUNDAY AND LIKELY THROUGHOUT SUNDAY NIGHT. DEEP LAYER SHEAR ON THE ORDER OF 25-30 KTS...TO PERHAPS 35 KTS OVER THE NW PIEDMONT...WILL SUPPORT PRIMARILY MULTI-CELL BANDS CAPABLE OF PRODUCING WET MICROBURSTS...AND TO A GREATER EXTENT LOCALIZED FLOODING OWING THE ANOMALOUSLY HIGH PW/S. HIGHS GENERALLY IN THE MID 80S...AND LOWER 70S FOR LOWS. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 255 PM FRIDAY... CONTINUED...IF NOT INCREASINGLY...WET. THE LARGE SCALE RIDGE/TROUGH/RIDGE CONFIGURATION ACROSS NOAM WILL GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS VALLEY...THROUGH MID-LATE WEEK. THE PRESENCE AND PERSISTENCE OF THE TROUGH WILL KEEP MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY THROUGH WEDNESDAY. THE PROLONGED STORMY PERIOD WILL FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED MULTI-CELL STORM MODES DRIVEN BY GENERALLY 20-25 KTS OF MID LEVEL FLOW. ASIDE FROM THE 00Z/28TH ECMWF...THE CONSENSUS OF MEDIUM RANGE GUIDANCE...INCLUDING THE 00Z ECMWF ENSEMBLE MEAN...INDICATES THE PATTERN RETROGRESSION WILL ALLOW THE WESTERN ATLANTIC SUB-TROPICAL RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY MID TO LATE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...WITH LOWS 70 TO 75. && .AVIATION /00Z FRIDAY THROUGH WEDNESDAY/... AS OF 745 PM FRIDAY... A LINE OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS UP TO 30 OR 40 MPH ON AVERAGE WILL CONTINUE TO MOVE EAST AND AFFECT KRWI AND KFAY THROUGH AROUND 03Z...AFTER WHICH TIME ADDITIONAL SCATTERED SHOWERS AND ISOLATED WEAKER STORMS (THAN PREVIOUS ONES) WILL REDEVELOP AND SPREAD NORTHEASTWARD ACROSS CENTRAL NC BETWEEN 03-07Z...IN ASSOCIATION WITH A LIFT-INDUCING MID LEVEL IMPULSE. -MWS OTHERWISE...BASED ON THE PERSISTENCE OF THE CURRENT PATTERN...AREAS OF IFR/LIFR STRATUS ARE POSSIBLE AFTER 07Z TONIGHT AT RDU/RWI/FAY... BUT ONCE AGAIN THE MODELS ARE PRESENTING CONFLICTING GUIDANCE REGARDING THIS THREAT...SO CONFIDENCE IN OCCURRENCE OF A PREDOMINANT IFR/LIFR CIG IS LOW. ANY SUCH STRATUS WOULD LIFT BY 14Z SATURDAY MORNING...AND VFR CONDITIONS WOULD THEN HOLD THROUGH 18Z. LOOKING BEYOND 00Z SUNDAY...SHOWERS/STORMS AND ATTENDANT MVFR OR IFR CONDITIONS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY AFTERNOON INTO THE NIGHT... SO EXPECT INCREASINGLY POTENTIAL FOR ADVERSE AVIATION CONDITIONS... ESPECIALLY AT RDU/RWI/FAY. WITH MINIMAL CHANGE IN THE OVERALL PATTERN OVER THE CONUS... THE RISK FOR DAILY NUMEROUS SUB-VFR SHOWERS AND STORMS (PRIMARILY FROM MID AFTERNOON THROUGH MIDNIGHT) AND SHALLOW EARLY-MORNING IFR STRATUS IS EXPECTED TO PERSIST INTO THE MIDDLE OF NEXT WEEK. -GIH && .EQUIPMENT... KRAX WSR-88D IS BACK IN OPERATIONAL SERVICE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...BADGETT SHORT TERM...MWS LONG TERM...MWS AVIATION...MWS/HARTFIELD
Hazardous weather outlook, Jun 28, 10:18 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1018 PM EDT FRI JUN 28 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1018 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT... ESPECIALLY ALONG THE HIGHWAY 49 CORRIDOR FROM CHARLOTTE TO ASHEBORO AND ALONG THE HIGHWAY 64 CORRIDOR FROM ASHEBORO TO RALEIGH. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH NEXT WEEK AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH STALLS ACROSS THE EASTERN HALF OF THE UNITED STATES. EXPECT A POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING SATURDAY THROUGH WEDNESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Local storm report, Jun 28, 11:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1130 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 WNW PLYLER 35.38N 80.30W
06/28/2013 STANLY NC 911 CALL CENTER
LARGE TREE DOWN BLOCKING MILLINGPORT ROAD OFF OF
HIGHWAY 73.
&&
EVENT NUMBER RAH1300780
VINCENTLocal storm report, Jun 28, 11:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 2 SSW FINGER 35.35N 80.38W
06/28/2013 STANLY NC 911 CALL CENTER
TREES AND POWERLINES DOWN ON HIGHWAY 24 NEAR THE
CABARRUS COUNTY BORDER.
&&
EVENT NUMBER RAH1300781
VINCENTLocal storm report, Jun 28, 11:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 2 SSW FINGER 35.35N 80.38W
06/28/2013 STANLY NC 911 CALL CENTER
LAMBERT ROAD AT BRIDGE ROAD COMPLETELY UNDER WATER.
&&
EVENT NUMBER RAH1300782
VINCENTLocal storm report, Jun 28, 11:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG LOCUST 35.25N 80.44W
06/28/2013 STANLY NC 911 CALL CENTER
TREES AND POWERLINES DOWN ON HIGHWAY 24 NEAR THE
CABARRUS COUNTY BORDER.
&&
CORRECTED LOCATION
EVENT NUMBER RAH1300781
VINCENTSpecial weather statement, Jun 28, 11:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT FRI JUN 28 2013
NCZ042-075>077-084>086-088-089-290500-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-LEE-MOORE-RICHMOND-SAMPSON-SCOTLAND-
1138 PM EDT FRI JUN 28 2013
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
HARNETT...SCOTLAND...RICHMOND...MOORE...LEE...CUMBERLAND AND HOKE
COUNTIES THROUGH 100 AM EDT...
AT 1136 PM EDT...DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF CARTHAGE TO
PINEBLUFF TO 7 MILES NORTH OF ROCKINGHAM...OR ALONG A LINE EXTENDING
FROM 7 MILES WEST OF CARTHAGE TO 9 MILES SOUTHWEST OF SOUTHERN PINES
TO 7 MILES NORTH OF ROCKINGHAM...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...GIBSON...CAMERON...LAURINBURG...PINEVIEW...RAEFORD...
FAYETTEVILLE...AND SPRING LAKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY
LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3480 7968 3480 7985 3483 7991 3490 7985
3497 7987 3512 7954 3547 7955 3552 7849
3492 7853 3485 7865 3483 7890 3488 7893
3495 7904 3483 7919 3483 7934 3477 7933
3463 7946
TIME...MOT...LOC 0336Z 283DEG 38KT 3536 7941 3509 7941
3501 7965
WSSLocal storm report, Jun 28, 11:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 E LEXINGTON 35.82N 80.16W
06/28/2013 DAVIDSON NC 911 CALL CENTER
TREES DOWN ON HOLLY GROVE ROAD JUST EAST OF LEXINGTON.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1300783
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:03 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Harnett, Hoke, Johnston, Sampson and 2 more | 57 min |
| Jun 28, 8:19 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 41 min |
| Jun 28, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 52 min |
| Jun 28, 8:44 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 46 min |
| Jun 28, 9:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jun 28, 9:24 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
| Jun 28, 9:32 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Jun 28, 9:38 PM EDT | Special Weather Statement | RAH | Stanly | 22 min |
| Jun 28, 9:45 PM EDT | Special Weather Statement | RAH | Wayne | 15 min |
| Jun 28, 9:52 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Randolph | 3 hr |
| Jun 28, 10:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jun 28, 10:58 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Lee, Montgomery, Moore, Wake | 3 hr |
| Jun 28, 11:38 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 82 min |
| Jun 29, 12:12 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more | 3 hr |
| Jun 29, 12:26 AM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 3 hr |
| Jun 29, 12:45 AM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Johnston, Sampson, Wayne, Wilson | 90 min |
| Jun 29, 5:52 AM EDT | Areal Flood Warning | RAH | Stanly | 6 hr |
| Jun 29, 4:36 PM EDT | Special Weather Statement | RAH | Bladen | 39 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.